Alert archive / Arizona / Red Flag Warnings in 2019
Red Flag Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 19, 2019, 2:58 PM MST for 6 counties in Arizona. It took effect at Apr 20, 2019, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2019, 2:58 PM MST (21:58 UTC)
- In effect from
- Apr 20, 2019, 12:00 PM MST
- Expired
- Apr 20, 2019, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3291 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378 WWUS85 KTWC 192158 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 258 PM MST Fri Apr 19 2019 AZZ151-152-201215- /O.UPG.KTWC.FW.A.0003.190420T1900Z-190421T0200Z/ /O.NEW.KTWC.FW.W.0003.190420T1900Z-190421T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 258 PM MST Fri Apr 19 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SATURDAY FOR STRONG AND GUSTY WEST TO SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon to 7 PM MST Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...The southern portions of Fire Weather Zones 151 and 152 including the Catalina, Rincon, Galiuro and Pinaleno Mountains. * TIMING...Noon to 7 PM MST Saturday. * WINDS...Sustained 20-foot southwesterly winds of 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum relative humidity values ranging between 8 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
339 WWUS85 KTWC 200920 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 220 AM MST Sat Apr 20 2019 AZZ151-152-202300- /O.CON.KTWC.FW.W.0003.190420T1900Z-190421T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 220 AM MST Sat Apr 20 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY WEST TO SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONES 151 AND 152... * AFFECTED AREA...The southern portions of Fire Weather Zones 151 and 152 including the Catalina, Rincon, Galiuro and Pinaleno Mountains. * TIMING...Noon to 7 PM MST today. * WINDS...Sustained 20-foot southwesterly winds of 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum relative humidity values ranging between 8 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
022 WWUS85 KTWC 202129 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 229 PM MST Sat Apr 20 2019 AZZ151-152-210200- /O.CON.KTWC.FW.W.0003.000000T0000Z-190421T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 229 PM MST Sat Apr 20 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WEST TO SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONES 151 AND 152... * AFFECTED AREA...The southern portions of Fire Weather Zones 151 and 152 including the Catalina, Rincon, Galiuro and Pinaleno Mountains. * TIMING...Until 7 PM MST today. * WINDS...Sustained 20-foot southwesterly winds of 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum relative humidity values ranging between 8 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
943 WWUS85 KTWC 210212 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 712 PM MST Sat Apr 20 2019 AZZ151-152-210315- /O.EXP.KTWC.FW.W.0003.000000T0000Z-190421T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 712 PM MST Sat Apr 20 2019 ...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY WEST TO SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY FOR PORTIONS FIRE WEATHER ZONES 151 AND 152... 20-ft winds have diminished below critical fire weather thresholds. Thus the Red Flag Warning was allowed to expire at 7 pm. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 19, 2:31 PM MST, 27 minutes earlier.
Area forecast discussion, Apr 19, 2:31 PM MST, 27 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 231 PM MST Fri Apr 19 2019 .SYNOPSIS... Low pressure will bring slight cooling this weekend compared to Friday, but high temperatures will remain above normal. Expect gusty southwest winds during the afternoon and evening, especially on Saturday. Temperatures will cool down closer to average early next week and a few showers will be possible north and east of Tucson. && .DISCUSSION...Readings will likely top out 7 to 15 degrees above average this afternoon under high pressure aloft and reach the highest marks of 2019 thus far in most spots. Low pressure will gradually bring those numbers closer to normal through early next week. Dew points are in the single digits and teens in most locations, resulting in very low humidity values. Low pressure can be seen on satellite off the coast of southern California this afternoon with a trough close behind it in the Pacific. As these systems interact and approach the southwest U.S. expect an increase in southwest winds this weekend. The strongest winds will be Saturday afternoon and evening. See fire weather section for additional details. A closed low will eventually redevelop over the intermountain west by Sunday and trudge southeastward across the four corners states through at least Wednesday. This will result in increased cloudiness and temperatures closer to normal for southeast Arizona for the first half of the work week. There will also be a chance for showers and thunderstorms, especialy in northern Graham and Greenlee counties. Time will tell exactly how far south the low and associated showery preciptation may reach, but after the low passes by we should expect another warmup. && .AVIATION...Valid through 21/00Z. FEW-SCT cirrus this afternoon into early Saturday morning. Clouds should then clear out by Saturday afternoon. Sfc winds southerly to southeasterly this afternoon into the evening at 8-12 kts with a few gusts near 20 kts in the afternoon. Winds relax and gusts decrease after sunset this evening into Saturday morning. By Saturday 18Z winds will be breezy out of the southwest 12-22 kts with gusts 25-35 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry conditions will continue with temperatures peaking this afternoon across the region. Minimum relative humidity values will fall into the single digits with 20-ft winds generally carrying an easterly component at less than 15 mph into this evening. Gusty west to southwest 20-foot winds return area- wide over the weekend, with speeds between 15-25 mph across Cochise County, Santa Cruz County, and southern Graham and Greenlee Counties. Minimum RH values will range from 8-15 percent. Because of this the Fire Weather Watch has been upgraded to a Red Flag Warning for portions of Fire Zones 151 and 152 from 12 pm to 7 pm Saturday. Minimum humidity on Sunday will still range between 10 and 15 percent, but winds will not be as strong as Saturday. Westerly winds will generally be less than 15 mph with a slight chance of a shower or thunderstorm across the White Mountains each afternoon for the first part of the new work week. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from Noon to 7 PM MST Saturday for mainly the southern portions of AZZ151-152. && KD/AH Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:59 AM MST | Fire Weather Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 12 hr |
Nearby
Red Flag Warnings in Arizona, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.